Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 1, NWS North Platte, NE

January 3, 20065 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Jan 3, 2006, 2:47 AM MST for 5 counties in Nebraska. It took effect at Jan 3, 2006, 9:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2006, 2:47 AM MST (09:47 UTC)
In effect from
Jan 3, 2006, 9:00 AM MST
Expired
Jan 3, 2006, 5:00 PM MST
In force
8 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Deuel County, NE, Garden County, NE, Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 136 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2095 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 030947
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 AM CST TUE JAN 3 2006

...STRONG WINDS EXPECTED THIS AFTERNOON IN WESTERN NEBRASKA...

.STRONG WESTERLY WINDS WILL WORK INTO PORTIONS OF WESTERN NEBRASKA
BEHIND THE PASSAGE OF A LOW PRESSURE SYSTEM THIS AFTERNOON.

NEZ022-035-056>058-031800-
/O.NEW.KLBF.WI.Y.0001.060103T1600Z-060104T0000Z/
GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT
247 AM MST TUE JAN 3 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED THIS AFTERNOON ACROSS PORTIONS OF THE NEBRASKA PANHANDLE
AND SOUTHWESTERN NEBRASKA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JMC
2 follow-up statements
000 
WWUS73 KLBF 032125
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CST TUE JAN 3 2006

...STRONG WINDS EXPECTED THIS EVENING IN WESTERN NEBRASKA...

.STRONG WESTERLY WINDS WILL CONTINUE IN WESTERN NEBRASKA BEHIND THE
PASSAGE OF A LOW PRESSURE SYSTEM EARLY THIS EVENING.

NEZ022-035-056>058-040000-
/O.CON.KLBF.WI.Y.0001.000000T0000Z-060104T0000Z/
GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT
225 PM MST TUE JAN 3 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED TO CONTINUE THROUGH EARLY EVENING ACROSS PORTIONS OF THE
NEBRASKA PANHANDLE AND SOUTHWESTERN NEBRASKA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
SPRINGER/JMC
000 
WWUS73 KLBF 032354
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
554 PM CST TUE JAN 3 2006

NEZ022-035-056>058-040100-
/O.EXP.KLBF.WI.Y.0001.000000T0000Z-060104T0000Z/
GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT
454 PM MST TUE JAN 3 2006

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON.
NORTHWEST WINDS OF 20 TO 30 MPH CAN BE EXPECTED THIS EVENING..THEN
GRADUALLY DIMINISH OVERNIGHT. 

$$

KAR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Jan 3, 2:40 AM MST, 7 minutes earlier.

Area forecast discussion, Jan 3, 2:40 AM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 AM CST TUE JAN 3 2006

.SHORT TERM...
GFS 6Z DEPICTION OF SURFACE LOW OVER SE ID MORE INLINE WITH DEEPER
MSAS DEPICTION. THIS LOW IS FORECAST TO WORK ACROSS N NEB TODAY
WHICH SHOULD ALLOW FOR DOWNSLOPE WINDS...BETTER MIXING AND WARMER
TEMPS...ESPECIALLY WEST. NORTHEAST WILL HAVE TO CONTEND WITH
RESIDUAL LOW CLOUDS AND ONCE AGAIN WILL BE THE COOL SPOT. ALTHOUGH
NAM INITIALIZATION OF SURFACE LOW NOT PREFERRED...IT DOES BRING THE
LOW ACROSS THE CWA FASTER. BEHIND THE SURFACE TROUGH POCKET OF H8
WINDS OF OVER 50KT MOVES THROUGH SE PANHANDLE. WITH MET/MAV
GUIDANCE PEGGING KSNY AT 30-36KT...WILL BE ISSUING A WIND ADVISORY
SE PANHANDLE. ALTHOUGH CONDITIONS NEAR KOGA MAY BE MARGINAL...HAVE
EXTENDED ADVISORY FURTHER EAST IN CASE SYSTEM MOVES THROUGH
SLIGHTLY FASTER. TRACK NEAR THE BORDER IS EXPECTED TO KEEP
MOISTURE CONFINED TO H6 AND ABOVE MOST AREAS...WITH LESS CHANCES
FOR PRECIP UNTIL LATE IN THE DAY/FIRST PART OF THE NIGHT AS COLD
FRONT WORKS SOUTH...ADDITIONAL MOISTURE WORKS INTO NORTHERN ZONES
BEHIND THE LOW AND DPVA COMES THROUGH. HAVE USED SHOWERY WORDING.
GFS STILL BRINGING STRONG H3 JET TRHOUGH THE AREA WED NIGHT INTO
THURSDAY...SO HAVE GONE WITH SOME SMALL POPS DESPITE LIMITED
MOISTURE. RIDGE ACROSS THE SW CONUS BUILDS EAST AS TROUGH DEEPENS
ACROSS THE EAST COAST. DISTURBANCES SHOULD THEN STAY EAST THROUGH
SATURDAY.

.LONG TERM...
NEXT PACIFIC SYSTEM FLATTENS THE FLOW OVER THE WEEKEND. HAVE
CONTINUED THE MILD AND DRY FORECAST ALTHOUGH THERE MAY BE SOME
CHANCE FOR PRECIP MONDAY AND BEYOND WITH FETCH OF MOISTURE IN FROM
THE PACIFIC.

&&

.SYNOPSIS...
WV PLACES UPPER TROUGH WORKING INTO NV/UT. LOWEST VSBYS IN CWA NOW
4SM SO WILL LEAVE OUT FOG. VERY MILD NIGHT WITH KTIF AT 39F AT 9Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR NEZ022-NEZ035-NEZ056-NEZ057-NEZ058.

&&

JMC
Hazardous weather outlook, Jan 2, 2:15 PM MST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CST MON JAN 2 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-031130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
315 PM CST MON JAN 2 2006 /215 PM MST MON JAN 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.